MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,3.0MMX 28MMCORT; PLATE, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,TI,3.0MMX 28MMCORT; PLATE, FIXATION, BONE
Model Number LO-PRO SCRW,TI,3.0MMX 28MMCORT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received but has not yet been evaluated.Once evaluated, a supplemental report will be submitted.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that two screws broke during a lisfranc procedure.The first screw ar-8740-52pts broke in half when spanning between the first metatarsal and the second metatarsal.Both broken pieces were removed from the patient.The second screw that broke was an ar-8933-28 which was being used in the plate.The head broke off the screw; the remainder of the screw remains in the patient.
 
Additional Manufacturer Narrative
Complaint was confirmed.A fracture was observed on the underside of the screw.A critical dimensional measurement was done on the returned device.The device met all specifications as received.The most likely cause for this event to have occurred is by over torqueing the screw when inserting into the plate and hard bone.

Brand Name
LO-PRO SCRW,TI,3.0MMX 28MMCORT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8381720
Report Number1220246-2019-00927
Device Sequence Number1163170
Product Code HRS
UDI-Device Identifier00888867049697
UDI-Public00888867049697
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,TI,3.0MMX 28MMCORT
Device Catalogue NumberAR-8933-28
Device Lot Number1003049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;